Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 244, NWS Wichita, KS

July 12, 2016Barton County, Ellsworth County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 12, 2016, 12:51 AM CDT for Barton County, Ellsworth County, Rice County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 12:51 AM CDT (05:51 UTC)
Expired
Jul 12, 2016, 1:19 AM CDT
In force
28 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barton County, KS, Ellsworth County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2244 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

195 
WUUS53 KICT 120551
SVRICT
KSC009-053-159-120630-
/O.NEW.KICT.SV.W.0244.160712T0551Z-160712T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1251 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARTON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1251 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  NORTHWEST OF ELLINWOOD...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ELLINWOOD...CLAFLIN...HOLYROOD...BUSHTON...SILICA...
  ODIN AND CHEYENNE BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3831 9873 3861 9876 3868 9839 3834 9836
TIME...MOT...LOC 0551Z 250DEG 25KT 3845 9865 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
2 follow-up statements
066 
WWUS53 KICT 120604
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
104 AM CDT TUE JUL 12 2016

KSC009-053-159-120630-
/O.CON.KICT.SV.W.0244.000000T0000Z-160712T0630Z/
BARTON KS-RICE KS-ELLSWORTH KS-
104 AM CDT TUE JUL 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN BARTON...NORTHWESTERN RICE AND SOUTHWESTERN ELLSWORTH
COUNTIES...

AT 104 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLAFLIN...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELLINWOOD...CLAFLIN...HOLYROOD...BUSHTON...SILICA...ODIN AND CHEYENNE
BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3831 9873 3861 9876 3868 9839 3834 9836
TIME...MOT...LOC 0604Z 250DEG 25KT 3849 9852 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
045 
WWUS53 KICT 120619
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
119 AM CDT TUE JUL 12 2016

KSC009-053-159-120629-
/O.CAN.KICT.SV.W.0244.000000T0000Z-160712T0630Z/
BARTON KS-RICE KS-ELLSWORTH KS-
119 AM CDT TUE JUL 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTON...NORTHWESTERN
RICE AND SOUTHWESTERN ELLSWORTH COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3831 9873 3861 9876 3868 9839 3834 9836
TIME...MOT...LOC 0617Z 250DEG 25KT 3853 9838 

$$

METZGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:50 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 11, 11:50 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Wichita KS
1150 PM CDT MON JUL 11 2016

.UPDATE...
Issued at 929 PM CDT Mon Jul 11 2016

Cold frontal boundary located across across North Central KS at this
time.  Not alot of convergence along the boundary, so just a few
storms in KS so far. Expect this boundary to make slow progress into
Central KS late this evening and overnight. To the south of this
boundary, low level moisture transport and mid level warm advection
will increase across the OK panhandle into SW KS eventually
streaming over the top of the this surface boundary late tonight.
Increased convergence from the low level jet will probably lead to
convection along the boundary becoming more numerous after midnight.
Especially for areas along and north of highway 56. Current likely
pops look a little overdone, given lack of upper level support to
get widespread convection going.  So will adjust pops down some.
Will also adjust southward progression with slower arrival of the
front into Central KS.

Ketcham

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 235 PM CDT Mon Jul 11 2016

An approaching cold front will provide a focus for deep moist
convection this afternoon and evening across central KS. MLCAPES
exceeding 3000 J/KG and modest 0-6km bulk shear around 30 kts will
support some strong and severe storms this evening...mainly across
central KS. As you move south and east away from the
front...convective inhibition will be difficult to erode given the
warm elevated mixed layer. A developing LLJ is progged to nose into
south central KS tonight allowing low level moisture transport into
southeast KS where pops were nudged up a bit after midnight through
the early morning hours on Tue.

The remnant sfc trough axis may become a focus for afternoon and
evening storms across portions of central and south central KS on
Tue afternoon. The GFS doesn't capture the anticipated low level
moisture and prefer the NAM solution with lower 70 dewpoint
temperatures during the afternoon hours resulting in MLCAPES around
4000 J/KG. 0-6km bulk shear is progged to increase with 35-40 kts
with an isolated strong/severe storm possible once again.

Wed...The sfc trough axis is progged to translate eastward across
southern KS during the day on Wed. Convergence within the trough
axis should be sufficient to overcome the convective inhibition
during the afternoon/early evening hours across south central KS and
pops were increased across portions of central/south central KS.

Thu...Better chances for more widespread severe weather activity may
arrive on Thursday along a stationary front across south central KS.
Deep layer shear is progged to increase with 50-55 kt of 0-6km shear
as well as good directional turning supporting another round of
severe thunderstorms/supercell thunderstorms across much of the
area. If the stationary front can maintain it's position...an
outbreak of severe weather may be possible across the area. Training
cells Thu night will also be capable of producing torrential rain
and flooding concerns.

.LONG TERM...(Friday through Monday)
Issued at 235 PM CDT Mon Jul 11 2016

The remnant/diffuse frontal boundary is progged to remain
in place across the region in a favorable pattern for nocturnal
storm activity Fri night-Sat night and maintained mid pops across
portions of the area. Rising heights/increasing thickness will
support rising temperatures as we move into the latter portion of
the weekend and into early next week with a return to above normal
temperatures and dry weather conditions.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1150 PM CDT Mon Jul 11 2016

VFR conditions forecast at all sites for the next 24 hours. A cold
front currently located near KRSL will make slow progress into
Central KS overnight, with convection starting to fill in along the
boundary. So will go with VCTS for KRSL with a tempo group for some
gusty winds and possibly some MVFR vsbys. Expect the convection to
become a little more numerous as the overnight progresses as mid
level warm advection/moisture transport increases along the
boundary, especially across Central KS along Highway 56. Will also
go with VCTS for KHUT, KSLN for the overnight hours. Could also see
some more widely scattered convection develop across South Central
KS as well late tonight, so will include a VCTS for KICT after 09z.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    74  95  74  95 /  20  20  30  20
Hutchinson      73  97  73  96 /  30  20  30  20
Newton          73  94  73  95 /  30  20  30  20
ElDorado        73  93  73  94 /  30  20  30  10
Winfield-KWLD   75  95  75  96 /  10  30  30  10
Russell         70  94  70  96 /  50  20  20  20
Great Bend      71  94  71  97 /  50  20  20  20
Salina          72  96  73  96 /  60  20  20  20
McPherson       72  95  73  96 /  50  20  30  20
Coffeyville     75  93  74  93 /  30  30  20  10
Chanute         74  92  73  93 /  50  40  30  10
Iola            74  91  73  92 /  50  40  30  10
Parsons-KPPF    75  92  74  93 /  40  30  20  10

&&

.ICT Watches/Warnings/Advisories...
None.
&&

UPDATE...Ketcham
SHORT TERM...MWM
LONG TERM...MWM
AVIATION...BDK
Hazardous weather outlook, Jul 11, 10:35 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT MON JUL 11 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-130345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1035 PM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL KANSAS OVERNIGHT.
STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN RISKS BEING
DAMAGING WINDS TO 60 MPH...QUARTER SIZE HAIL AND HEAVY RAIN.

WIDELY SCATTERED STORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF
SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS MAINLY AFTER
MIDNIGHT. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE THUNDERSTORM PATTERN IS EXPECTED TO CONTINUE THROUGH THE
WEEK...WITH PERIODIC CHANCES FOR STRONG TO SEVERE STORMS TUESDAY
AFTERNOON THROUGH FRIDAY NIGHT...AS A FRONT STALLS ACROSS THE
REGION. HEAVY RAIN AND FLOODING MAY ALSO BE A THREAT. STAY TUNED
FOR UPDATES...AS DETAILS WILL GRADUALLY BECOME MORE CLEAR THE NEXT
FEW DAYS.

HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS PORTIONS OF
THE REGION TUESDAY THROUGH WEDNESDAY...AND AGAIN OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

KETCHAM

In the hours before

Special weather statement, Jul 11, 11:56 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT MON JUL 11 2016

KSZ050-051-067-120530-
MCPHERSON KS-RENO KS-RICE KS-
1156 PM CDT MON JUL 11 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTH CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 1230 AM CDT

* AT 1155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER NICKERSON...MOVING EAST AT 25
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...STERLING...NICKERSON AND WILLOWBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3814 9834 3826 9830 3835 9785 3806 9789
TIME...MOT...LOC 0455Z 274DEG 22KT 3817 9806

RITZMAN
Special weather statement, Jul 12, 12:23 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1223 AM CDT TUE JUL 12 2016

KSZ050-051-067-068-120600-
HARVEY KS-MCPHERSON KS-RENO KS-RICE KS-
1223 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 100 AM CDT

* AT 1221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF NICKERSON...
  MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...INMAN...BUHLER...NICKERSON AND MCPHERSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3813 9808 3829 9813 3849 9764 3811 9751
TIME...MOT...LOC 0521Z 255DEG 23KT 3822 9802

RITZMAN
Special weather statement, Jul 12, 12:32 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1232 AM CDT TUE JUL 12 2016

KSZ032-033-120600-
RUSSELL KS-LINCOLN KS-
1232 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS...
  WEST CENTRAL LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 100 AM CDT

* AT 1232 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF RUSSELL...
  MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LUCAS...SYLVAN GROVE...LURAY...WALDO AND WILSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3913 9849 3903 9835 3888 9878 3902 9893
      3914 9884
TIME...MOT...LOC 0532Z 229DEG 20KT 3900 9879

RITZMAN
Local storm report, Jul 12, 12:39 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1239 AM CDT TUE JUL 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             STERLING                38.21N 98.21W
07/11/2016  M0.88 INCH       RICE               KS   PUBLIC

            PEA TO NICKEL SIZE HAIL REPORTED VIA TWITTER.

&&

JMR
Special weather statement, Jul 12, 12:42 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1242 AM CDT TUE JUL 12 2016

KSZ047-120615-
BARTON KS-
1242 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 115 AM CDT

* AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES
  NORTHEAST OF GREAT BEND...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...ODIN AND CHEYENNE
  BOTTOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3869 9848 3830 9848 3831 9878 3859 9884
TIME...MOT...LOC 0540Z 250DEG 18KT 3843 9873

METZGER
Special weather statement, Jul 12, 12:47 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT TUE JUL 12 2016

KSZ048-050-120630-
ELLSWORTH KS-RICE KS-
1247 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  NORTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 7 MILES
  NORTHEAST OF CHASE...OR 7 MILES NORTHWEST OF LYONS...MOVING EAST AT
  30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYONS...LITTLE RIVER...CHASE...BUSHTON...GENESEO...FREDERICK...
  SILICA...KANOPOLIS LAKE AND KANOPOLIS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3852 9848 3866 9793 3839 9792 3832 9848
TIME...MOT...LOC 0545Z 250DEG 25KT 3844 9827

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:31 PM CDTSevere Thunderstorm WarningICTRussell44 min
Jul 11, 10:58 PM CDTSpecial Weather StatementICTRice32 min
Jul 11, 11:03 PM CDTSevere Thunderstorm WarningICTReno, Rice57 min
Jul 11, 11:09 PM CDTSpecial Weather StatementICTRussell36 min
Jul 11, 11:34 PM CDTSpecial Weather StatementICTSedgwick26 min
Jul 11, 11:38 PM CDTSpecial Weather StatementICTRussell67 min
Jul 11, 11:56 PM CDTSpecial Weather StatementICTRice34 min
Jul 12, 12:23 AM CDTSpecial Weather StatementICTMcPherson37 min
Jul 12, 12:32 AM CDTSpecial Weather StatementICTRussell28 min
Jul 12, 12:42 AM CDTSpecial Weather StatementICTBarton33 min
Jul 12, 12:47 AM CDTSpecial Weather StatementICTRice43 min
Jul 12, 1:00 AM CDTSpecial Weather StatementICTHarvey30 min
Jul 12, 1:15 AM CDTSpecial Weather StatementICTSedgwick30 min
Jul 12, 1:19 AM CDTSpecial Weather StatementICTLincoln, Russell26 min
Jul 12, 1:31 AM CDTSpecial Weather StatementICTEllsworth, McPherson, Rice29 min
Jul 12, 1:32 AM CDTSpecial Weather StatementICTHarvey28 min
Jul 12, 1:35 AM CDTSevere Thunderstorm WarningICTHarvey, Marion28 min
Jul 12, 1:46 AM CDTSpecial Weather StatementICTLincoln29 min
Jul 12, 1:50 AM CDTSpecial Weather StatementICTButler40 min
Jul 12, 1:52 AM CDTSpecial Weather StatementICTLincoln, Russell38 min
Jul 12, 1:57 AM CDTSpecial Weather StatementICTMarion48 min
Jul 12, 2:18 AM CDTSpecial Weather StatementICTEllsworth, Lincoln, Saline27 min
Jul 12, 2:44 AM CDTSpecial Weather StatementICTEllsworth, McPherson, Rice, Saline46 min
Jul 12, 2:50 AM CDTSpecial Weather StatementICTMarion40 min
Jul 12, 2:56 AM CDTSpecial Weather StatementICTElk49 min
Jul 12, 2:59 AM CDTSevere Thunderstorm WarningICTEllsworth, Harvey, McPherson, Marion, Rice, Saline61 min
Jul 12, 3:26 AM CDTAreal Flood WarningICTEllsworth, McPherson, Marion, Rice, Saline6 hr
Jul 12, 3:36 AM CDTSevere Thunderstorm WarningICTChase, Marion54 min
Jul 12, 3:46 AM CDTSpecial Weather StatementICTHarvey44 min
Jul 12, 3:54 AM CDTSpecial Weather StatementICTElk, Greenwood66 min
Jul 12, 4:01 AM CDTSpecial Weather StatementICTButler59 min
Jul 12, 4:12 AM CDTSpecial Weather StatementICTSedgwick48 min
Jul 12, 4:19 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick41 min
Jul 12, 4:30 AM CDTSpecial Weather StatementICTChase45 min
Jul 12, 4:59 AM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood61 min
Jul 12, 5:57 AM CDTSpecial Weather StatementICTAllen, Chautauqua, Montgomery, Wilson, Woodson63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.